I got my first depo shot November 10th 2015. I got the shot on day 4 or 5 of my period and it ended normally. It is now December 27th and I have been bleeding for 15 or 16 days. I was told I would spot for two weeks but this is a little heavier than spotting and it has gotten lighter in the past few days. When will the bleeding stop? Should I go back to my Dr? Is this normal?
Whoever told you you'd spot for a couple of weeks was very optimistic! It's common to have this until you've had 2/3 shots, sometimes. Some women have heavier bleeding, too, rather than spotting.
Some women get fed up of waiting, & stop getting the shot. Unfortunately, this can cause more problems, as your body was just getting used to the new balance of hormones, but then has to start readjusting. It's worth sticking it out for at least 3 shots, for this reason.
You may be luckier, & find you don't have spotting for as long.
Most women find that once their body is used to Depo, they don't have any bleeding at all.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Posted 10 Mar 2015 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 17 May 2017 • 1 answer